Alert archive / Missouri / Frost Advisories in 2014
Frost Advisory 5, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 10, 2014, 3:47 PM CDT for 11 counties in Missouri. It took effect at Oct 11, 2014, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2014, 3:47 PM CDT (20:47 UTC)
- In effect from
- Oct 11, 2014, 4:00 AM CDT
- Expired
- Oct 11, 2014, 7:59 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 158 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443 WWUS73 KEAX 102047 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 PM CDT FRI OCT 10 2014 MOZ001>008-011-015-016-110500- /O.NEW.KEAX.FR.Y.0005.141011T0900Z-141011T1300Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-GRUNDY-SULLIVAN- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...MOUND CITY...OREGON...TRENTON...MILAN... GREEN CITY 347 PM CDT FRI OCT 10 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY. * TEMPERATURE: OVERNIGHT LOWS OF 35 TO 37 DEGREES. * IMPACTS: AREAS OF FROST MAY KILL OR DAMAGE SENSITIVE VEGETATION IF PROTECTIVE ACTION IS NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
429 WWUS73 KEAX 110815 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 AM CDT SAT OCT 11 2014 MOZ001>008-011-015-016-111300- /O.CON.KEAX.FR.Y.0005.141011T0900Z-141011T1300Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-GRUNDY-SULLIVAN- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...MOUND CITY...OREGON...TRENTON...MILAN... GREEN CITY 315 AM CDT SAT OCT 11 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE: OVERNIGHT LOWS OF 34 TO 37 DEGREES. * IMPACTS: AREAS OF FROST MAY KILL OR DAMAGE SENSITIVE VEGETATION IF PROTECTIVE ACTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
163 WWUS73 KEAX 111259 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 759 AM CDT SAT OCT 11 2014 MOZ001>008-011-015-016-111400- /O.CAN.KEAX.FR.Y.0005.000000T0000Z-141011T1300Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-GRUNDY-SULLIVAN- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...MOUND CITY...OREGON...TRENTON...MILAN... GREEN CITY 759 AM CDT SAT OCT 11 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL BEGIN TO INCREASE OVER THE AFFECTED AREA OVER THE NEXT HOUR...THIS THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 10, 12:16 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Oct 10, 12:16 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1216 PM CDT Fri Oct 10 2014 .SHORT TERM...(Today through Sunday Afternoon) Issued at 358 AM CDT FRI OCT 10 2014 Main concern over the past few days has been heavy rainfall and possible flooding thanks to remnant tropical moisture...however those concerns seem to be easing a little as drier air continues working south across the fcst area this morning. This is all occurring as main deformation zone associated with large scale synoptic front continues to sag south in advance of high pressure building south from the northern Plains. In fact...cross sections of frontogenesis taken from the IA/MO state line south through AR clearly shows the main frontal zone continuing to push south as the day progresses. In terms of real remote sensing verification...early morning blended TPW satellite imagery verifying the arrival of drier air this morning. Despite this...many south of Route 36 will see renewed possibilities for developing shwrs later this morning but with much lower amounts of atmospheric moisture available...the threat for flooding rainfall rates has all but eased across the area. As a result...have elected to cancel the areal flood watch with this morning/s package as the main flood threat has shifted well south. Another cool day on taps as cold advection continues thanks to northerly flow right off the deck. Highs today should range in the lower to middle 50s from I-70 south...with upper 50s possible further north towards the state line. Dry conditions tonight and clearing skies aloft will make for a chilly night across the region. Latest numerical guidance suggests mid-30s possible north of Route 36 which certainly seems plausible considering well-established sfc ridge should nose into the area during the overnight timeframe. This should bring nearly calm winds with mostly clear skies aloft...optimal radiational cooling conditions. Was tempted to hoist a frost advisory with this package...however will allow dayshift to make the final call after inspection of 12z guidance. High pressure will dominate the weather pattern on Saturday with a return of partly cloudy skies and slightly warmer temperatures. Next chance for rain to move back in the region early Sunday as return flow begins interacting with remnant frontal boundary to our south. Any precip with this looks to be on the light side thanks to a fairly weak low-level jet. Better chances for rain/iso thunder set to arrive through the day on Sunday as front begins lifting north as low pressure straightens across the Texas/Oklahoma Panhandles. From this vantage point...best chance for thunder looks to be across the western zones who may feel the effects of a fairly strong upper shortwave set to arrive Sunday night. In any event...return of southerly flow on Sunday will allow for warmer temps with mid to upper 60s likely in developing warm air advection. .LONG TERM...(Sunday Evening through Thursday) Issued at 358 AM CDT FRI OCT 10 2014 For those that aren't ready for snow storms, be thankful this is early October and not February. A powerful storm system is expected to move through the region Monday and bring another shot at showers and storms, with the potential for heavy rain. Currently, the timing of this system doesn't favor much of a risk of severe weather with the front clearing the forecast area by the afternoon, and any instability that would develop along and ahead of the front being pushed to the east. But given the strength of the upper wave and the negative tilt, the environment will be strongly sheared. So something on the strong side can't be ruled out despite the less than optimal timing. In the wake of the Monday system, short wave ridging will develop. This will result in dry weather conditions with temperatures trending closer to climatological normals. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1216 PM CDT FRI OCT 10 2014 Showers acrs ern KS are running into dry air filtering into northern MO. However, still believe a few light showers will make it into the terminals this afternoon and have included a TEMPO grp for -shra btn 19Z-23Z but there will not be any vis/cig restrictions. Otrw...expect bkn-ovc mid-level clouds through tonight giving way to just some high cirrus by tomorrow morning. Winds will be out of the NNE btn 10-15kts this afternoon dmshg to 5-10kts tonight as sfc high pres builds into the region. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...32 LONG TERM...CDB AVIATION...73
Hazardous weather outlook, Oct 10, 3:01 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 301 PM CDT FRI OCT 10 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111730- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 301 PM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST IS POSSIBLE LATE TONIGHT ACROSS NORTHERN MISSOURI... MAINLY NORTH OF HIGHWAY 36. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE AGAIN POSSIBLE THROUGH THE DAY MONDAY. WHILE THE THREAT OF SEVERE WEATHER IS LOW... LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE... ESPECIALLY SUNDAY NIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 9:57 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 41 hr |
Nearby
Frost Advisories in Missouri, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.